Revista Matemática Iberoamericana


Full-Text PDF (281 KB) | Metadata | Table of Contents | RMI summary
Volume 33, Issue 1, 2017, pp. 219–237
DOI: 10.4171/RMI/934

Published online: 2017-02-22

On the generalized Cheeger problem and an application to 2d strips

Aldo Pratelli[1] and Giorgio Saracco[2]

(1) Universität Erlangen-Nürnberg, Erlangen, Germany
(2) Università di Parma, Italy

In this paper we consider the generalization of the Cheeger problem which comes by considering the ratio between the perimeter and a certain power of the volume. This generalization has been already sometimes treated, but some of the main properties were still not studied, and our main aim is to fill this gap. We will show that most of the first important properties of the classical Cheeger problem are still valid, but others fail; more precisely, long and thin rectangles will give a counterexample to the property of Cheeger sets of being the union of all the balls of a certain radius, as well as to the uniqueness. The shape of Cheeger set for rectangles and strips is then studied as well as their Cheeger constant.

Keywords: Cheeger problem, Cheeger sets, 2d strips

Pratelli Aldo, Saracco Giorgio: On the generalized Cheeger problem and an application to 2d strips. Rev. Mat. Iberoamericana 33 (2017), 219-237. doi: 10.4171/RMI/934